April  2017, 14(2): 407-420. doi: 10.3934/mbe.2017025

Global existence and uniqueness of classical solutions for a generalized quasilinear parabolic equation with application to a glioblastoma growth model

1. 

School of Mathematics and Statistics, Lanzhou University, Lanzhou 730000, China

2. 

School of Mathematics and Statistics, Northeast Normal University, 5268 Renmin Street, Changchun, Jilin, 130024, China

3. 

Department of Mathematics, Faculty of Science, King Abdulaziz University, P. O. Box 80203, Jeddah 21589, Saudi Arabia

4. 

School of Mathematical and Statistical Sciences, Arizona State University, Tempe, AZ 85287, USA

1Meng Fan is partially supported by NSFC-11271065, RFPD-20130043110001, and RFCPCMSP-2014

Received  January 27, 2016 Revised  June 28, 2016 Published  August 2016

This paper studies the global existence and uniqueness of classicalsolutions for a generalized quasilinear parabolic equation withappropriate initial and mixed boundary conditions. Under somepracticable regularity criteria on diffusion item and nonlinearity, weestablish the local existence and uniqueness of classical solutionsbased on a contraction mapping. This local solution can be continuedfor all positive time by employing the methods of energy estimates, $ L^{p} $-theory, and Schauder estimate of linear parabolic equations. Astraightforward application of global existence result of classical solutions to a density-dependent diffusion model of in vitroglioblastoma growth is also presented.

Citation: Zijuan Wen, Meng Fan, Asim M. Asiri, Ebraheem O. Alzahrani, Mohamed M. El-Dessoky, Yang Kuang. Global existence and uniqueness of classical solutions for a generalized quasilinear parabolic equation with application to a glioblastoma growth model. Mathematical Biosciences & Engineering, 2017, 14 (2) : 407-420. doi: 10.3934/mbe.2017025
References:
[1]

M. Agueh, Gagliardo-Nirenberg inequalities involving the gradient $ L^{2} $-norm, C. R. Acad. Sci. Paris, Ser., 346 (2008), 757-762. doi: 10.1016/j.crma.2008.05.015. Google Scholar

[2]

H. Amann, Dynamic theory of quasilinear parabolic equations-Ⅰ. Abstract evolution equations, Nonlinear Anal., 12 (1988), 895-919. doi: 10.1016/0362-546X(88)90073-9. Google Scholar

[3]

H. Amann, Dynamic theory of quasilinear parabolic equations-Ⅲ. Global existence, Math. Z., 202 (1989), 219-250. doi: 10.1007/BF01215256. Google Scholar

[4]

H. Amann, Dynamic theory of quasilinear parabolic equations-Ⅰ. Reaction-diffusion, Diff. Int. Eqs, 3 (1990), 13-75. Google Scholar

[5]

D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusions arising in population genetics, Adv. Math., 30 (1978), 33-76. doi: 10.1016/0001-8708(78)90130-5. Google Scholar

[6]

M. Bause and K. Schwegler, Analysis of stabilized higher-order finite element approximation of nonstationary and nonlinear convection-diffusion-reaction equations, Comput. Methods Appl. Mech. Engrg., 209/212 (2012), 184-196. doi: 10.1016/j.cma.2011.10.004. Google Scholar

[7]

A. Q. CaiK. A. Landman and B. D. Hughes, Multi-scale modeling of a wound-healing cell migration assay, J. Theor. Biol., 245 (2007), 576-594. doi: 10.1016/j.jtbi.2006.10.024. Google Scholar

[8]

B. H. Gilding and R. Kersner, Travelling Waves in Nonlinear Diffusion-Convection Reaction, Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser, Vol. 362,2004. doi: 10.1007/978-3-0348-7964-4. Google Scholar

[9]

T. Hillen and K. J. Painter, A user's guide to PDE models for chemotaxis, J. Math. Biol., 58 (2009), 183-217. doi: 10.1007/s00285-008-0201-3. Google Scholar

[10]

V. John and E. Schmeyer, On finite element methods for 3D time-dependent convectiondiffusion-reaction equations with small diffusion, BAIL 2008-Boundary and Interior Layers, Lect. Notes Comput. Sci. Eng., Springer, Berlin, 69 (2009), 173-181. doi: 10.1007/978-3-642-00605-0_13. Google Scholar

[11]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, Amer. Math. Soc., Vol. 23,1968. Google Scholar

[12]

J. M. LeeT. Hillena and M. A. Lewis, Pattern formation in prey-taxis systems, J. Biol. Dynamics, 3 (2009), 551-573. doi: 10.1080/17513750802716112. Google Scholar

[13]

G. P. Mailly and J. F. Rault, Nonlinear convection in reaction-diffusion equations under dynamical boundary conditions, Electronic J. Diff. Eqns, 2013 (2013), 1-14. Google Scholar

[14]

J. D. Murray, Mathematical Biology Ⅰ: An Introduction Springer, Vol. 17,2002, $ 3^{rd} $ Edition. Google Scholar

[15]

H. G. Othmer and A. Stevens, Aggregation, blowup and collapse: The ABC's of taxis in reinforced random walks, SIAM J. Appl. Math., 57 (1997), 1044-1081. doi: 10.1137/S0036139995288976. Google Scholar

[16]

K. J. Painter and T. Hillen, Spatio-temporal chaos in a chemotaxis model, Physica D, 240 (2011), 363-375. Google Scholar

[17]

C. V. Pao and W. H. Ruan, Positive solutions of quasilinear parabolic systems with Dirichlet boundary condition, J. Diff. Eqns, 248 (2011), 1175-1211. doi: 10.1016/j.jde.2009.12.011. Google Scholar

[18]

N. Shigesada and K. Kawasaki, Biological Invasions: Theory and Practice, Oxford Series in Ecology and Evolution, Oxford University Press, 1997.Google Scholar

[19]

T. L. StepienE. M. Rutter and Y. Kuang, A data-motivated density-dependent diffusion model of in vitro glioblastoma growth, Mathematical Biosciences and Engineering, 12 (2015), 1157-1172. doi: 10.3934/mbe.2015.12.1157. Google Scholar

[20]

Y. Tao, Global existence of classical solutions to a predator-prey model with nonlinear prey-taxis, Nonl. Aanl.: RWA, 11 (2010), 2056-2064. doi: 10.1016/j.nonrwa.2009.05.005. Google Scholar

[21]

Y. Tao and M. Winkler, Energy-type estimates and global solvability in a two-dimensional chemotaxis-haptotaxis model with remodeling of non-diffusible attractant, J. Diff. Eqns., 257 (2014), 784-815. doi: 10.1016/j.jde.2014.04.014. Google Scholar

[22]

Z. Yin, On the global existence of solutions to quasilinear parabolic equations with homogeneous Neumann boundary conditions, Glasgow Math. J., 47 (2005), 237-248. doi: 10.1017/S0017089505002442. Google Scholar

show all references

References:
[1]

M. Agueh, Gagliardo-Nirenberg inequalities involving the gradient $ L^{2} $-norm, C. R. Acad. Sci. Paris, Ser., 346 (2008), 757-762. doi: 10.1016/j.crma.2008.05.015. Google Scholar

[2]

H. Amann, Dynamic theory of quasilinear parabolic equations-Ⅰ. Abstract evolution equations, Nonlinear Anal., 12 (1988), 895-919. doi: 10.1016/0362-546X(88)90073-9. Google Scholar

[3]

H. Amann, Dynamic theory of quasilinear parabolic equations-Ⅲ. Global existence, Math. Z., 202 (1989), 219-250. doi: 10.1007/BF01215256. Google Scholar

[4]

H. Amann, Dynamic theory of quasilinear parabolic equations-Ⅰ. Reaction-diffusion, Diff. Int. Eqs, 3 (1990), 13-75. Google Scholar

[5]

D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusions arising in population genetics, Adv. Math., 30 (1978), 33-76. doi: 10.1016/0001-8708(78)90130-5. Google Scholar

[6]

M. Bause and K. Schwegler, Analysis of stabilized higher-order finite element approximation of nonstationary and nonlinear convection-diffusion-reaction equations, Comput. Methods Appl. Mech. Engrg., 209/212 (2012), 184-196. doi: 10.1016/j.cma.2011.10.004. Google Scholar

[7]

A. Q. CaiK. A. Landman and B. D. Hughes, Multi-scale modeling of a wound-healing cell migration assay, J. Theor. Biol., 245 (2007), 576-594. doi: 10.1016/j.jtbi.2006.10.024. Google Scholar

[8]

B. H. Gilding and R. Kersner, Travelling Waves in Nonlinear Diffusion-Convection Reaction, Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser, Vol. 362,2004. doi: 10.1007/978-3-0348-7964-4. Google Scholar

[9]

T. Hillen and K. J. Painter, A user's guide to PDE models for chemotaxis, J. Math. Biol., 58 (2009), 183-217. doi: 10.1007/s00285-008-0201-3. Google Scholar

[10]

V. John and E. Schmeyer, On finite element methods for 3D time-dependent convectiondiffusion-reaction equations with small diffusion, BAIL 2008-Boundary and Interior Layers, Lect. Notes Comput. Sci. Eng., Springer, Berlin, 69 (2009), 173-181. doi: 10.1007/978-3-642-00605-0_13. Google Scholar

[11]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, Amer. Math. Soc., Vol. 23,1968. Google Scholar

[12]

J. M. LeeT. Hillena and M. A. Lewis, Pattern formation in prey-taxis systems, J. Biol. Dynamics, 3 (2009), 551-573. doi: 10.1080/17513750802716112. Google Scholar

[13]

G. P. Mailly and J. F. Rault, Nonlinear convection in reaction-diffusion equations under dynamical boundary conditions, Electronic J. Diff. Eqns, 2013 (2013), 1-14. Google Scholar

[14]

J. D. Murray, Mathematical Biology Ⅰ: An Introduction Springer, Vol. 17,2002, $ 3^{rd} $ Edition. Google Scholar

[15]

H. G. Othmer and A. Stevens, Aggregation, blowup and collapse: The ABC's of taxis in reinforced random walks, SIAM J. Appl. Math., 57 (1997), 1044-1081. doi: 10.1137/S0036139995288976. Google Scholar

[16]

K. J. Painter and T. Hillen, Spatio-temporal chaos in a chemotaxis model, Physica D, 240 (2011), 363-375. Google Scholar

[17]

C. V. Pao and W. H. Ruan, Positive solutions of quasilinear parabolic systems with Dirichlet boundary condition, J. Diff. Eqns, 248 (2011), 1175-1211. doi: 10.1016/j.jde.2009.12.011. Google Scholar

[18]

N. Shigesada and K. Kawasaki, Biological Invasions: Theory and Practice, Oxford Series in Ecology and Evolution, Oxford University Press, 1997.Google Scholar

[19]

T. L. StepienE. M. Rutter and Y. Kuang, A data-motivated density-dependent diffusion model of in vitro glioblastoma growth, Mathematical Biosciences and Engineering, 12 (2015), 1157-1172. doi: 10.3934/mbe.2015.12.1157. Google Scholar

[20]

Y. Tao, Global existence of classical solutions to a predator-prey model with nonlinear prey-taxis, Nonl. Aanl.: RWA, 11 (2010), 2056-2064. doi: 10.1016/j.nonrwa.2009.05.005. Google Scholar

[21]

Y. Tao and M. Winkler, Energy-type estimates and global solvability in a two-dimensional chemotaxis-haptotaxis model with remodeling of non-diffusible attractant, J. Diff. Eqns., 257 (2014), 784-815. doi: 10.1016/j.jde.2014.04.014. Google Scholar

[22]

Z. Yin, On the global existence of solutions to quasilinear parabolic equations with homogeneous Neumann boundary conditions, Glasgow Math. J., 47 (2005), 237-248. doi: 10.1017/S0017089505002442. Google Scholar

[1]

Tracy L. Stepien, Erica M. Rutter, Yang Kuang. A data-motivated density-dependent diffusion model of in vitro glioblastoma growth. Mathematical Biosciences & Engineering, 2015, 12 (6) : 1157-1172. doi: 10.3934/mbe.2015.12.1157

[2]

Jishan Fan, Tohru Ozawa. An approximation model for the density-dependent magnetohydrodynamic equations. Conference Publications, 2013, 2013 (special) : 207-216. doi: 10.3934/proc.2013.2013.207

[3]

Kaigang Huang, Yongli Cai, Feng Rao, Shengmao Fu, Weiming Wang. Positive steady states of a density-dependent predator-prey model with diffusion. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 3087-3107. doi: 10.3934/dcdsb.2017209

[4]

Tiberiu Harko, Man Kwong Mak. Travelling wave solutions of the reaction-diffusion mathematical model of glioblastoma growth: An Abel equation based approach. Mathematical Biosciences & Engineering, 2015, 12 (1) : 41-69. doi: 10.3934/mbe.2015.12.41

[5]

Jishan Fan, Tohru Ozawa. A regularity criterion for 3D density-dependent MHD system with zero viscosity. Conference Publications, 2015, 2015 (special) : 395-399. doi: 10.3934/proc.2015.0395

[6]

Jacques A. L. Silva, Flávia T. Giordani. Density-dependent dispersal in multiple species metapopulations. Mathematical Biosciences & Engineering, 2008, 5 (4) : 843-857. doi: 10.3934/mbe.2008.5.843

[7]

Jishan Fan, Tohru Ozawa. Global Cauchy problem of an ideal density-dependent MHD-$\alpha$ model. Conference Publications, 2011, 2011 (Special) : 400-409. doi: 10.3934/proc.2011.2011.400

[8]

Tianyuan Xu, Shanming Ji, Chunhua Jin, Ming Mei, Jingxue Yin. Early and late stage profiles for a chemotaxis model with density-dependent jump probability. Mathematical Biosciences & Engineering, 2018, 15 (6) : 1345-1385. doi: 10.3934/mbe.2018062

[9]

Chuangxia Huang, Hua Zhang, Lihong Huang. Almost periodicity analysis for a delayed Nicholson's blowflies model with nonlinear density-dependent mortality term. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3337-3349. doi: 10.3934/cpaa.2019150

[10]

Francisco Guillén-González, Mamadou Sy. Iterative method for mass diffusion model with density dependent viscosity. Discrete & Continuous Dynamical Systems - B, 2008, 10 (4) : 823-841. doi: 10.3934/dcdsb.2008.10.823

[11]

Pierre Degond, Silke Henkes, Hui Yu. Self-organized hydrodynamics with density-dependent velocity. Kinetic & Related Models, 2017, 10 (1) : 193-213. doi: 10.3934/krm.2017008

[12]

J. X. Velasco-Hernández, M. Núñez-López, G. Ramírez-Santiago, M. Hernández-Rosales. On carrying-capacity construction, metapopulations and density-dependent mortality. Discrete & Continuous Dynamical Systems - B, 2017, 22 (3) : 1099-1110. doi: 10.3934/dcdsb.2017054

[13]

Baojun Song, Wen Du, Jie Lou. Different types of backward bifurcations due to density-dependent treatments. Mathematical Biosciences & Engineering, 2013, 10 (5&6) : 1651-1668. doi: 10.3934/mbe.2013.10.1651

[14]

Gui-Qiang Chen, Kenneth Hvistendahl Karlsen. Quasilinear anisotropic degenerate parabolic equations with time-space dependent diffusion coefficients. Communications on Pure & Applied Analysis, 2005, 4 (2) : 241-266. doi: 10.3934/cpaa.2005.4.241

[15]

Quansen Jiu, Zhouping Xin. The Cauchy problem for 1D compressible flows with density-dependent viscosity coefficients. Kinetic & Related Models, 2008, 1 (2) : 313-330. doi: 10.3934/krm.2008.1.313

[16]

Jianwei Yang, Peng Cheng, Yudong Wang. Asymptotic limit of a Navier-Stokes-Korteweg system with density-dependent viscosity. Electronic Research Announcements, 2015, 22: 20-31. doi: 10.3934/era.2015.22.20

[17]

Azmy S. Ackleh, Linda J. S. Allen. Competitive exclusion in SIS and SIR epidemic models with total cross immunity and density-dependent host mortality. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 175-188. doi: 10.3934/dcdsb.2005.5.175

[18]

Xulong Qin, Zheng-An Yao, Hongxing Zhao. One dimensional compressible Navier-Stokes equations with density-dependent viscosity and free boundaries. Communications on Pure & Applied Analysis, 2008, 7 (2) : 373-381. doi: 10.3934/cpaa.2008.7.373

[19]

Xulong Qin, Zheng-An Yao. Global solutions of the free boundary problem for the compressible Navier-Stokes equations with density-dependent viscosity. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1041-1052. doi: 10.3934/cpaa.2010.9.1041

[20]

Weiping Yan. Existence of weak solutions to the three-dimensional density-dependent generalized incompressible magnetohydrodynamic flows. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 1359-1385. doi: 10.3934/dcds.2015.35.1359

2018 Impact Factor: 1.313

Metrics

  • PDF downloads (10)
  • HTML views (1)
  • Cited by (0)

[Back to Top]